MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVER
Model Number 03.632.401
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the surgeon was performing a l3-l5 posterior fusion using the matrix system.The surgeon was performing final tightening of the construct with the torque limiting handle and the straight t25 shaft.The torque limiter seemed to not click or release at the right pressure and the tip of the shaft broke off in the locking cap.The surgeon removed the fragment and requested another shaft and handle.Another shaft and handle were provided and after a delay of four (4) minutes.The surgery proceeded without any further issues.No known harm was caused to the patient.Concomitant device reported: matrix locking cap (part number 09.632.099, lot unknown, quantity 1).10nm torque limiting ratchet handle-6mm hxc (part number 03.620.061, lot 6581146-21, quantity 1).Straight tip t25 driver-long (part number 03.632.401, lot l735196, quantity 1).This report involves one (1) straight tip t25 driver-long.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9, h6.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the distal tip of the shaft got broken.Broken fragments were not returned.Rest of the surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection of the received device was not performed due to post manufacturing damage.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.The complaint is being confirmed as the distal tip of the shaft got broken.While a definitive root cause could not be identified for the reported problem, it is possible that the distal tip of the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: update.D9: complainant part was returned.D11: additional concomitant device reported.H3, h4, h6: device history lot.Device history lot.Product code 03.632.401.Lot#: l735196.Manufacturing site: haegendorf.Release to warehouse date: 23.Feb.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history batch null, device history review no non-conformances were identified.Investigation summary: complaint summary it was reported that on (b)(6) 2021, the surgeon was performing a l3-l5 posterior fusion using the matrix system.He was final tightening the construct with the torque limiting handle and the straight t25 shaft, when the torque limiter seemed to not click or release at the right pressure and the tip of the shaft broke off in the locking cap.Surgeon removed the fragment and requested another shaft and handle.Another was provided and after a delay of about 3-4 minutes, surgeon proceeded without any further issues.No known harm was caused to the patient.Concomitant device reported: matrix locking cap (part: 09.632.099.Lot# unknown.Quantity: 1).This complaint involves two (2) devices.H6: photo investigation the device was not returned.A photo-investigation was performed on the images in pc attachment file "image.Jpg".A broken screwdriver shaft was confirmed.No other issues were detected.No device identifiers were observed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint was confirmed during investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the surgeon was performing a l3-l5 posterior fusion using the matrix system.He was final tightening the construct with the torque limiting handle and the straight t25 shaft, when the torque limiter seemed to not click or release at the right pressure and the tip of the shaft broke off in the locking cap.Surgeon removed the fragment and requested another shaft and handle.Another was provided and after a delay of about 3-4 minutes, surgeon proceeded without any further issues.No known harm was caused to the patient.Concomitant device reported: matrix locking cap (part: 09.632.099; lot# unknown; quantity: 1).This complaint involves two (2) devices.This report is for one (1) straight tip t25 driver-long.

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11333866
Report Number2939274-2021-00888
Device Sequence Number10968639
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.401
Device Catalogue Number03.632.401
Device Lot NumberL735196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/19/2021
02/26/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date02/22/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10NM TORQUE LIMITING RATCHET HANDLE-6MM HXC.; 10NM TORQUE LIMITING RATCHET HANDLE-6MM HXC.; 10NM TORQUE LIMITING RATCHET HANDLE-6MM HXC.; MATRIX LOCKING CAP WITHOUT SADDLE.; MATRIX LOCKING CAP WITHOUT SADDLE.; MATRIX LOCKING CAP WITHOUT SADDLE.; STRAIGHT TIP T25 DRIVER-LONG.
Patient Age63 YR
Patient Weight114